Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 38, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 12, 2016, 10:01 AM CDT for Greene County, Hale County, Marengo County, Alabama. It took effect at Apr 13, 2016, 1:29 PM CDT. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2016, 10:01 AM CDT (15:01 UTC)
- In effect from
- Apr 13, 2016, 1:29 PM CDT
- Expired
- Apr 16, 2016, 1:00 PM CDT
- In force
- 72 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606
WGUS44 KBMX 121501
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CDT TUE APR 12 2016
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Steady rainfall occurred Monday afternoon through evening...with
1-2" of rain common across the area...and some locally higher
amounts. This is resulting in sharp water level rises along the
lower Black Warrior River and a Flood Warning is now in effect at
the Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-130301-
/O.NEW.KBMX.FL.W.0038.160413T1829Z-160416T1800Z/
/WLDA1.1.ER.160413T1829Z.160414T1800Z.160416T0600Z.NO/
1001 AM CDT TUE APR 12 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Black Warrior River At Selden Lock and Dam.
* from Wednesday afternoon to Saturday afternoon...or until the
Warning is cancelled.
* At 9:15 AM Tuesday The stage Was 80.6 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 93 feet by early Thursday afternoon. The
river will fall below flood stage by early Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands will occur.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$2 follow-up statements
005
WGUS84 KBMX 130212
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT TUE APR 12 2016
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall of 2 to 3 inches occurred Monday afternoon and evening over
the Black Warrior River drainage basin and continues to cause rises along the river.
A flood warning remains in effect for the Black Warrior River at Seldon Lock and
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-131412-
/O.EXT.KBMX.FL.W.0038.160415T1200Z-160416T1500Z/
/WLDA1.1.ER.160415T1200Z.160415T1800Z.160416T0300Z.NO/
912 PM CDT TUE APR 12 2016
The FLood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Friday morning to Saturday morning...or until the warning is
cancelled.
* At 8:15 PM Tuesday the stage was 82.8 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 90.2 feet by early Friday afternoon. The river will
fall below flood stage by Friday night.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$736
WGUS84 KBMX 131506
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 AM CDT WED APR 13 2016
...The Flood Warning is cancelled for the Black Warrior River at
Selden Lock and Dam...
Rainfall Monday afternoon and evening caused a sharp rise in water
levels along the Black Warrior River at Selden Lock and Dam.
However...additional rises have been lagging projections...and a
crest below minor flood stage is expeted through Friday as
additional rainfall arrives tonight through Thursday.
Additional statements will be issued as the river holds just below
minor flood stage.
&&
ALC063-065-091-131536-
/O.CAN.KBMX.FL.W.0038.000000T0000Z-160416T1500Z/
/WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CDT WED APR 13 2016
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 9:15 AM Wednesday the stage was 86.2 feet.
* Flood stage is 90.0 feet.
* Forecast...The river will crest below flood stage through Friday
evening.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:28 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 12, 6:28 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 AM CDT TUE APR 12 2016 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... CURRENTLY WATCHING THE COLD FRONT SLOWLY SLIDE SOUTH THIS EARLY MORNING. THERE ARE A FEW SHOWERS RIGHT ALONG THE FRONT BUT MOST OF THE ACTIVITY IS 2 TO 3 COUNTIES SOUTH OF THE FRONT. THUNDERSTORMS ARE A GOOD 6 TO 7 ROWS OF COUNTIES SOUTH OF THE FRONT AND RIGHT NOW GENERALLY SOUTH OF THE FORECAST AREA. THAT DOES NOT MEAN WE WILL NOT HAVE ANY MORE STORMS THIS MORNING AS THERE STILL SOME LIFT TO DEAL WITH OUT THERE BUT THE POTENTIAL FOR ANY ADDITIONAL STRONG STORMS IS QUICKLY DIMINISHING. RAIN CHANCES WILL REMAIN FAIRLY HIGH THROUGH THE MORNING ACROSS THE SOUTH AS THE FRONT CONTINUES TO SLOWLY DROP...BUT THEN WILL DROP SIGNIFICANTLY THIS AFTERNOON AS THE FRONT PUSHES THROUGH. A LINGERING SHOWER MAY BE POSSIBLE THROUGH 10 PM IN THE FAR SOUTHEAST...SO LEFT IN JUST A SLIGHT CHANCE HERE. THE FRONT WILL BE SOUTH OF THE AREA BY THE OVERNIGHT HOURS BUT WILL STALL NORTH OF THE I-10 CORRIDOR. AS WITH TYPICAL STALLED FRONTAL BOUNDARIES AND AN ACTIVE SOUTHERN STREAM A LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT NEAR NEW ORLEANS BY WEDNESDAY MORNING AND THEN SWING INTO THE AREA LATE IN THE DAY ON WEDNESDAY. RAIN CHANCES WILL INCREASE DRAMATICALLY AFTER NOON IN THE SW AND THEN AFTER 3 PM IN THE NORTH AND EAST. RAIN CHANCES REMAIN HIGH WEDNESDAY NIGHT AS A GOOD PORTION OF CENTRAL WILL SEE RAINFALL WITH ONLY AN ISOLATED THUNDERSTORM OR TWO. THIS LOW PRESSURE SYSTEM EXITS DURING THE DAY FRIDAY OR SATURDAY DEPENDING ON THE MODEL OF CHOICE BETWEEN THE GFS/EURO...SO RAIN CHANCES REMAIN UNTIL THEN. BEHIND THE LOW...HIGH PRESSURE WILL BUILD INTO THE AREA BY SATURDAY/SATURDAY NIGHT AND THEN BUILD THROUGH MONDAY. THE EURO KEEPS THE RAIN JUST TO THE WEST...WHILE THE GFS PUSHES IT BACK TO THE PLAINS. THIS DIFFERENCE WILL BE DIFFERENCE OF TEMPERATURES ONLY IN THE 70S OVER THE WEEKEND WITH THE EURO OR 80S WITH THE GFS. BOTH MODELS HAVE BEEN CONSISTENT OVER THE PAST 2 RUNS WITH THEIR SOLUTIONS...HOWEVER THE GFS HAS BEEN CONSISTENT FOR THE PAST 2 TO 3 DAYS. HAVE HEDGED THE FORECAST TO THE GFS SIDE OF THINGS FOR NOW...BUT WILL CONTINUE TO MONITOR THE TRENDS OVER THE NEXT FEW RUNS. 16 && .AVIATION... 12Z TAF DISCUSSION. POST-FRONTAL IFR CIGS ACROSS THE NORTH WILL GRADUALLY RISE THROUGH THE LATE MORNING INTO THE MVFR RANGE AND POSSIBLY VFR DURING THE AFTERNOON. THE INFLUENCE OF THE FRONTAL PASSAGE AT KMGM AND KTOI SHOULD BE LESS SIGNIFICANT WITH MVFR CIGS EXPECTED TO BECOME VFR SOONER. NORTH-NORTHWEST WINDS WILL SHIFT TO THE NORTHEAST TONIGHT IN RESPONSE TO ANOTHER WAVE DEVELOPING TO OUR WEST ALONG THE STALLED FRONT. WITH LOW-LEVEL MOISTURE LINGERING...THIS SCENARIO SHOULD BE FAVORABLE FOR MVFR/IFR CIGS TO REDEVELOP NEAR THE END OF THE TAF PERIOD. 87/GRANTHAM && .FIRE WEATHER... RAINFALL IS DECREASING FROM NORTHWEST TO SOUTHEAST THIS MORNING AND WILL CONTINUE TO DO SO THROUGH THE AFTERNOON. AN ISOLATED THUNDERSTORM REMAINS POSSIBLE THROUGH THE DAY IN THE SOUTH. RAIN CHANCES REMAIN IN THE FORECAST THROUGH FRIDAY THEN HOPEFULLY WE WILL SEE SOME DRYING THROUGH THE WEEKEND. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 AM CDT TUE APR 12 2016 ALZ011>015-017>050-131145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 341 AM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:03 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Marengo, Sumter, Tuscaloosa | 117 min |
| Apr 11, 7:58 PM CDT | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Marengo and 1 more | 2 hr |
| Apr 11, 10:21 PM CDT | River Flood Warning | BMX | Sumter | 4 days |
| Apr 12, 9:52 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 27 hr |
| Apr 12, 9:57 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.